My situation started in the middle of May, a little over 3 months ago. About a month or so before this all started I appeared to have cut myself shaving down there on my left outer labia but I didn't know for sure and just let it go. After about a month (now in May), there were still two tiny little purple dots there but they had faded a bit over a month. I have a bit of health anxiety (ok, a lot) and began to obsess over the two spots. I kept touching the area and squeezing them trying to see if they were little hair follicles. I ended up putting some Neosporin on them. A couple days later, I started feeling some minor itching at the entrance to my vagina, no discharge.
I immediately went to my Gyno. He did a swab, looked under the microscope, and said it was a yeast infection. He gave me Gynazole 1 dose. It helped for the first two days then was a bit itchy again. About a week later I got my period, felt fine, then started feeling some slight itching again a couple days after my period ended. I used a Monistat 3 day. Felt pretty good the first two days then was on fire by the third. Called my gyno, he called me in Diflucan. I ended up taking 4 of those, still itching. I called back and he prescribed Terazol 3 day. I went back in during the treatment because I was afraid it wasn't working. He said it was and I just had left over irritation. After the third dose I started itching again. I went back and he looked under the microscope again and said I still had a yeast infection. He gave me 1 dose Gynazol again, then 3 dose Terazol to take once a week for 3 weeks. He also sent the swab out to the lab. Well, I made it into two doses of the Terazol before called to get my results. Lab work showed no yeast. Fed up, I went to my general practitioner. She looked at the swab under a microscope and said she didn't see any yeast. I was also tested for Chlamydia and Gonorrhea, both negative. I know it's not herpes or any other STD. She thought it was dermatitis, sent me to a dermatologist and gave me a 6 day steroid pack (Medrol). The steroid pill made the itching and burning much worse.
The dermatologist barely looked at me and gave me a steroid ointment, Desonide. I used this for 2 weeks and felt a lot better while using it. Now I have been off of it for 3 days and the itching and burning is coming back. My clitoral area is itchy and sensitive and so is my inner labia. My inner labia are so raw and sensitive after the steroids and did not feel this bad before taking the pill or the ointment.
I am at a loss. I have been to 3 doctors. I don't know what this is. I don't really have discharge, mostly burning and itching centralized around my clit and inner labia. I am miserable because I am beginning to feel like no one will be able to help me and this is ruining my life. I can't exercise anymore, heat and sweat make the situation much worse. I can't have sex with my husband because I am afraid of making it worse. This started out as a very minor itch and has bloomed into something much worse. I don't know if all the yeast medicines and steroids have gotten this to become out of control or what. I also stopped taking my birth control in the middle of all of this (was thinking about having a baby) but decided to go back on it a 4 days ago to see if that was making the situation worse. I am going to try to get into a different gyno soon, the first one I called won't let me come in until Sept 11 because I am a new patient. I just really need another opinion. Could this be hormones, external yeast, BV?! I am feeling really hopeless. Internet research is just stressing me out because at this point I am worrying about cancer, since that seems to keep coming up when I look up vaginal itching. Any suggestions are appreciated.